Schizophrenia.com

Risperidone withdrawal - The most brutal thing in the world!

Risperidone withdrawal! And I’m dropping it from a high dose too (3mg) so I pretty much wanna die right now. I feel like Pansdisease. ■■■■■■■ idiot psychiatrists. I never needed this crap. This is so much freakin’ worse than any street drug I’ve ever been on. I feel like a heroin addict. No wonder you guys always get shoved in the hospital when you try to go off your meds.

"Risperidone
withdrawal results from the patient’s brain becoming accustomed to
having a certain level of the drug present and then having the level of
medication reduced suddenly. The patient’s system reacts to the sudden
loss of the medication by triggering withdrawal systems. The severity of
the symptoms will depend on how long the person was taking the drug and
what dosage was being ingested. The patient may complain of feeling
irritable, or the process may trigger episodes of distorted thought
processes, highly elevated or depressed mood states.

    To avoid 

risperidone withdrawal, the patient and his or her doctor should work
together to decrease the dosage being taken over time. A plan will be
put in place to slowly wean the patient off the drug. Stopping the drug
all at once means the patient’s brain chemistry doesn’t have time to
adjust to the change in medication levels. A slow tapering off of the
medication is not a guarantee that risperidone withdrawal symptoms can be completely avoided, but this strategy can make the process more comfortable for the individual.

In cases where a person
going through risperidone withdrawal experiences symptoms of bipolar
disorder or schizophrenia, the physician should not rule out the
possibility that the patient has one of these mental disorders. Since
there is no laboratory test which can accurately diagnose a mental
illness, doctors must rely on the patient’s account of his or her
symptoms and interpret them accordingly.
Symptoms associated with
stopping the medication may be a sign that the patient has a mental
illness which needs to be diagnosed and treated appropriately."

God I can’t believe psychiatrists call them selves real doctors. No wonder all the other doctors laugh at psychiatrists and tell them they’re not real doctors. Their answer to all problems under the sun is to take a pill, which I’m sure they don’t take themselves.

2 Likes

Psychiatrists go to Medical School and earn an MD or DO title - they are real doctors

That doesn’t make them “real doctors”. Of course they have their nice little piece of paper, but that doesn’t make them a brain sergeon or any sort of real doctor. These people are quacks. Shows how much you know about higher education.

1 Like

Maybe you dropped too fast. Slowly decreasing dose is the best.

1 Like

I know I did that on purpose and I knew it was going to be hell. I just wanna get this period of my life over with while I’m still young. I don’t have time to screw around. Look if all y’all wanna do is argue with me just move on to a different thread. I know what I’m doing, it just hurts a lot.

1 Like

It gets better. Stay the course, have a cup of tea, and do what you can to stay calm and positive. Letting your negative emotions take charge just makes everything worse. :smile:

Edit: Apologies for previous negative comment. A rough morning in my home as well and a bit of negativity around here that needs some dealing with, too. Wishing you all the best in your struggles.

10-96

3 Likes

Lets not get nasty about it - You have your opinions about the subject - I will have mine - I would try to relax - most psychiatrists are there to help (my opinion) and psychiatrists are usually MDs this is a fact - an MD is a medical doctor

1 Like

I dropped from 2mg to nothing over 4 days. The next 3 or 4 were hell. I would try and sleep it out.

2 Likes

Well that’s no good I’ve been on 8 mg for quite a few months now. My symptoms are beggining to subside finally. If I ever come off this ■■■■ I hope it goes well. I can’t really see myself getting worse.

i was on risperidone for years, now i take a low dose of something else and i’m doing better

The last time I went to my doctor he said he would like to try risperidone depot on me, but I am afraid. I’ve had a lot of bad reactions to these meds. I can stop taking a pill, but if it’s a shot, I’m screwed.

Lol wow, so many replies.

@BryanAshley Yeah after 8 years of struggling with this and a few hospitalizations 8mg of risperdal is the highest does I’ve ever seen someone take. That’s actually a pretty rediculously high dose I think it only goes up to like 25 mg. I don’t even know how you’re typing and functioning at all. And if you were to drop 8 mg at once, (thats like over 2 times my dose and I’ve already been wanting to die for like 2 months), you would go so insane its not even funny and they’d lock you up for pretty much a year. haha just a warning in case you ever get any ideas.

@Wave Hey no harm done. I’ve just learned to take a defensive stance when my life is on the line, which it is. Nothing personal with you, but these pills will destroy your life if you don’t need to take them. And I gotta back down the pro-psychology fanatics as fast as I can. I’m sure you understand.

Yeah I’m stuck on this ■■■■. Man tities and pituitary rumors are in my future.

1 Like

@BryanAshley Not everyone needs meds for life. Some people just have one break and then they’re good after a while. I think it’s like some 30% make it off the medications, and 30% function on the medications, and 30% are really struggling. Pray that you’re one of the 30% that can make it off of it. And the doctor can taper you off 8mg safely it’ll just probably take 2 years or so. I just don’t wanna waste more time.

2 Likes

I had trouble with amisulpride withdrawal - I was very anxious and jittery when I stopped my pills. Also when I stopped my meds with Zyprexa and Clozapine I had to go to the hospital. But I don’t remember the withdrawal from risperidone, I think it was because I came off it gradually.

I just dropped Risperdal, fortunately I was on a low dose so I haven’t had any withdrawal symptoms. Actually, I feel great, I have more energy and my appetite has been more manageable, not sure if that’s the new meds (Abilify) or just from coming off the Risperdal.

@RowanAmethyst Lol Rowan, you were just posting about how you wanted to destroy everything and you were having messed up sleep. That’s risperidone withdrawal.

I’m on Risperdal. I am pretty sure that am in the middle 30%. I can’t even read a book when I’m off medication. At least that is how it was before I started taking it.

I certainly hope I don’t need meds for life. Since my break I’ve been watching intake and I’ve quit doing drugs. Still smoke tobacco though. I’ve also changed up my thinking a lot. I have less fear now and I’m lot less prone to stress myself out. Life has become pretty simple to me I don’t think I’d make the same mistakes again.

2 Likes

I went on and off my meds, including risperdal, a number of times over the years and I never had any significant withdrawal from any of them. I’m not saying you don’t, just that I can’t imagine they’d be all that severe, particularly from a lower dose like 3mg.

Medication is the best treatment for this illness and since most psychiatrists don’t have it, they most likely wouldn’t be taking these meds.

As for treatment, if you don’t want it then nobody is going to force you. Do what you want.